MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Model Number E6009
Medical Device Problem Codes Energy Output Problem (1431); Inappropriate/Inadequate Shock/Stimulation (1574); Connection Problem (2900); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Electric Shock (2554); Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during cholecystectomy surgery, the head nurse reported that the no.2 electrosurgical generator device currently used occasionally experienced no response to the foot pedal, which would affect the operation.If the foot pedal connection cable was fixed in one direction, it could be used normally.The department had prepared emergency backup electrosurgical generator as an emergency response.And contacted the equipment department personnel to arrive at the scene and waited for maintenance after the operation.After the equipment department staff arrived at the scene in time, they found that the connection cable at the root of the generator foot pedal had poor contact.Then cut off the connection line at the root of the pedal and re-welded and reinforced it, then the pedal could be used normally.Adverse event reported was electric shock.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
New information has been received, and reassessment of the complaint found that it is no longer a reportable event.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during cholecystectomy surgery, the head nurse reported that the no.2 electrosurgical generator device currently used occasionally experienced no response to the foot pedal, which would affect the operation.If the foot pedal connection cable was fixed in one direction, it could be used normally.The department had prepared emergency backup electrosurgical generator as an emergency response.And contacted the equipment department personnel to arrive at the scene and waited for maintenance after the operation.After the equipment department staff arrived at the scene in time, they found that the connection cable at the root of the generator foot pedal had poor contact.Then cut off the connection line at the root of the pedal and re-welded and reinforced it, then the pedal could be used normally.There was no patient injury.

Brand Name
VALLEYLAB
Common Device Name
UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19076459
Report Number1717344-2024-00944
Device Sequence Number5859739
Product Code BWA
UDI-Device Identifier10884524000381
UDI-Public10884524000381
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE6009
Device Catalogue NumberE6009
Device Lot Number316386X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/07/2024
Date Device Manufactured05/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown